Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Long term
Oct 20, 2003

hi Dr. Young,

I just get back from campus after a busy day and had a question. I have been reading quite a lot about concerns of long-term toxicities of HIV meds. While the efficacy of these drugs is irrefutable, some worry the fact they have been around for only 6 years allows for potential toxicities down the road. Earlier, I had mentioned, after the post "COncerned" in "I don't see It" the issue of liver damage/failure from the ARVs. Now I realize with close monitering of blood levels and no alcohol use this is not a big worry. My feeling is that someone just diagnosed may live longer/fuller than someone diagnosed ten years ago. That is because a newly diagnosed patient has more treatment options to choose from, but MORE importantly, will benefit form the new classes of drugs, particularly the fusion and entry inhibitors (from what I have read it is viable they will be available-in pill form- in five years).

Speaking of please tell me in your opinion if prostratin has as much potential as soem at Amfar have said. Apparently it activates latent infected cells. Does this mean it induces replication? This is an interesting development, hopefully the Samoans will be compensated for what will be a breakthrough drug...

Thanks

GH

Response from Dr. Young

GH- thanks for your thoughtful post.

I think that it remains premature to pass judgement (positive or negative) on Prostratin. Some early trials have shown interesting results, but it is a long way before we can figure out the relative merits of the compound in the landscape of the growing list of HIV treatment options. BY


Previous
how long to go?
Next
fuzeon side effects?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement